Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Shreveport, LA

May 2, 2025De Soto Parish, Louisiana; 4 counties in Texas

NWS Shreveport, LA issued this flash flood warning at May 2, 2025, 3:34 PM CDT for De Soto Parish, Louisiana; 4 counties in Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2025, 3:34 PM CDT (20:34 UTC)
Expired
May 2, 2025, 8:30 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties De Soto Parish, LA, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 3:40 PM CDTFLASH FLOODGarrison, TXSocial media report of a flooded road in Garrison.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WGUS54 KSHV 022034
FFWSHV
LAC031-TXC347-365-401-419-022330-
/O.NEW.KSHV.FF.W.0039.250502T2034Z-250502T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
334 PM CDT Fri May 2 2025

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Northwestern De Soto Parish in northwestern Louisiana...
  Northeastern Nacogdoches County in eastern Texas...
  Northwestern Shelby County in eastern Texas...
  Southeastern Panola County in northeastern Texas...
  Southeastern Rusk County in northeastern Texas...

* Until 630 PM CDT.

* At 334 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mansfield, Stonewall, Logansport, Tenaha, Timpson, Garrison, 
  Joaquin, South Mansfield, Gary City, Keachi, Grand Cane, 
  Longstreet, Stanley, Paxton, Woods, Deadwood, Stockman, Kickapoo 
  and Gloster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3185 9464 3197 9451 3208 9427 3217 9412
      3219 9395 3229 9368 3217 9356 3204 9369
      3189 9412 3168 9444 3172 9458

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

88
1 follow-up statement
876 
WGUS54 KSHV 022318
FFWSHV
LAC031-TXC347-365-401-419-030130-
/O.EXT.KSHV.FF.W.0039.000000T0000Z-250503T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
618 PM CDT Fri May 2 2025

The National Weather Service in Shreveport has extended the

* Flash Flood Warning for...
  Northwestern De Soto Parish in northwestern Louisiana...
  Northeastern Nacogdoches County in eastern Texas...
  Northwestern Shelby County in eastern Texas...
  Southeastern Panola County in northeastern Texas...
  Southeastern Rusk County in northeastern Texas...

* Until 830 PM CDT.

* At 618 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mansfield, Stonewall, Logansport, Tenaha, Timpson, Garrison, 
  Joaquin, South Mansfield, Gary City, Keachi, Grand Cane, 
  Longstreet, Stanley, Paxton, Woods, Deadwood, Keat Chie, Stockman, 
  Kickapoo and Gloster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3197 9451 3185 9464 3172 9458 3168 9444
      3189 9412 3204 9369 3217 9356 3229 9368
      3219 9395 3217 9412 3208 9427

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:46 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 2, 1:46 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
146 PM CDT Fri May 2 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 116 PM CDT Fri May 2 2025

There is light at the end of the tunnel so to speak...at least for
the weekend...once we get rid of our current strong to severe
convection that should begin to lose its punch by late evening
into the overnight hours.

The players in this current severe weather episode includes a
nearly stalled frontal boundary just north of the I-20 Corridor, a
residual outflow boundary south of the corridor and a combination
of upper forcing from a lead longwave trough across the Southern
Plains and a disturbance embedded in WSW flow aloft across the
Lower Miss Valley. The above mentioned longwave trough will
ultimately be the kicker to push all this convection to our south
and east late tonight but until then, we will be contending with a
heavy rainfall threat, especially along and southeast of the I-30
Corridor while the severe weather threat is mainly near and to
the south of the I-20 Corridor through the middle to late evening
hours tonight with large hail and damaging thunderstorm wind gusts
the main threats. Did hang on to slight chance and small chance
pops through the mid morning hours on Saturday for our south and
southeast half only until we can get the cold front completely
through these Deep East Texas Counties and parishes across
Northeast Louisiana.

The above mentioned longwave trough will become cutoff across the
Ohio Valley with ridging across the Intermountain West. This will
allow for northwest flow across the Upper and Middle Red River
Valley which for now will result in drier dewpoints, and somewhat
milder temperatures for both Saturday and Sunday. Should see low
temperatures Saturday Night in the middle to upper 40s across our
northern most zones which will be a pleasant change from low
temperatures in the 60s these same areas experienced this morning.

13

&&

.LONG TERM...
(Sunday Night through next Thursday)
Issued at 116 PM CDT Fri May 2 2025

As we move into the the start of the upcoming workweek, we have a
massive Omega Blocking pattern across the Lower 48 with our cutoff
trough remaining anchored across the Ohio Valley, another cutoff
low across the Four Corners Region of the Country with upper
ridging between these two features. Normally this type of pattern
is stubborn and hangs on a while with pleasant weather usually
across our region given the positioning of our region near or
under the ridge but that will not be the case as we move into Tue
and Wed of this week. Medium Range progs want to keep this pattern
progressive and thus, puts us under the influence of the Four
Corners Region trough as early as Tuesday of next week. Deep
southwest flow aloft will precede the arrival of this trough
across the Southern Plains and Lower Miss Valley and that will
result in at the very least, another heavy rainfall event for the
Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas,
Northeast Texas and Northern Louisiana. The severe weather threat
is a little less certain this far out but we will continue to
monitor as the upper level pattern becomes a little more clearer
beyond this weekend. Did hold onto chance to likely pops on Wed
and just chance pops on Thu before we try to dry out somewhat by
the end of the upcoming work week.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Fri May 2 2025

For the 02/18z TAF update...Radar imagery is showing an increase
in showers and thunderstorms across the area this afternoon. As
such, I have at least mention of VCTS for all terminals in the
prevailing with some SHRA and TSRA during the TAF period. With the
increase in shower activity, we have seen widespread VFR to MVFR
conditions this morning, a pattern that will continue into the
rest of the afternoon. We could see some lower CIGs this during
the overnight hours that could bring some IFR conditions at times,
however, this won't be widespread. Showers and thunderstorms
should come to an end by the end of this TAF period. /33/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 315 AM CDT Fri May 2 2025

Spotter activation will likely be needed by this afternoon through
this evening for the threat of severe thunderstorms.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  78  54  78 /  80  10   0   0
MLU  64  79  54  77 /  80  20   0   0
DEQ  51  74  47  76 /  40   0   0   0
TXK  56  76  51  77 /  60   0   0   0
ELD  58  76  49  76 /  80   0   0   0
TYR  57  76  52  77 /  70   0   0   0
GGG  57  76  51  77 /  80   0   0   0
LFK  62  78  53  79 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...33

In the hours before

Special weather statement, May 2, 2:23 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
223 PM CDT Fri May 2 2025

TXZ150>153-022000-
Nacogdoches TX-Panola TX-Rusk TX-Shelby TX-
223 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NACOGDOCHES...
SOUTH CENTRAL PANOLA...SOUTHEASTERN RUSK AND NORTHWESTERN SHELBY
COUNTIES UNTIL 3 PM CDT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garrison, or 14 miles northeast of Nacogdoches, moving northeast at
15 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tenaha, Timpson, Garrison, Gary City, Stockman, Woods and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3184 9462 3212 9425 3194 9411 3170 9455
      3181 9467
TIME...MOT...LOC 1923Z 246DEG 12KT 3180 9454

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

23
Special weather statement, May 2, 2:35 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
235 PM CDT Fri May 2 2025

LAZ013-014-019-021-022030-
Caldwell LA-Jackson LA-Winn LA-Ouachita LA-
235 PM CDT Fri May 2 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OUACHITA...
SOUTHEASTERN JACKSON...NORTHWESTERN CALDWELL AND NORTHEASTERN WINN
PARISHES UNTIL 330 PM CDT...

At 235 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles north of Winnfield to 9 miles
south of Richwood, or extending from 12 miles southeast of Jonesboro
to 13 miles southeast of Brownsville-Bawcomville, moving east at 15
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Columbia, Dodson, Sikes, Vixen, Luna, Riverton, Lapine, Fondale,
  Bosco and Hudson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3244 9218 3239 9200 3230 9202 3228 9203
      3228 9199 3226 9200 3225 9199 3223 9201
      3222 9199 3221 9200 3221 9199 3220 9201
      3219 9201 3220 9198 3217 9198 3218 9194
      3217 9194 3194 9232 3210 9278
TIME...MOT...LOC 1935Z 281DEG 12KT 3209 9259 3233 9203

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

50
Local storm report, May 2, 2:36 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
236 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Flash Flood      1 NNE Monroe            32.52N 92.08W
05/02/2025                   Ouachita           LA   Public

            Social media report of flooding on US-80 at
            the US-165 overpass.

&&

AEC
Local storm report, May 2, 2:57 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
257 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     Tstm Wnd Dmg     2 SW Hemphill           31.32N 93.88W
05/02/2025                   Sabine             TX   County Official

            Dispatch reported trees and powerlines down
            along Bayou Bend.

&&

AEC
Special weather statement, May 2, 2:58 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
258 PM CDT Fri May 2 2025

LAZ001-010-TXZ151-022045-
Caddo LA-Panola TX-De Soto LA-
258 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CADDO AND
NORTHWESTERN DE SOTO PARISHES AND EAST CENTRAL PANOLA COUNTY UNTIL
345 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Deberry, or 19 miles southwest of Shreveport, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shreveport, Greenwood, Stonewall, Keachi, Keithville, Spring
  Ridge, Kickapoo, Keat Chie, Forbing, Robson and Taylortown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3250 9392 3241 9369 3240 9369 3239 9368
      3239 9366 3240 9367 3239 9363 3236 9363
      3236 9362 3238 9361 3238 9360 3236 9361
      3235 9362 3215 9393 3229 9412
TIME...MOT...LOC 1958Z 223DEG 19KT 3226 9400

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

50
Local storm report, May 2, 3:20 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
320 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Tstm Wnd Dmg     Powhatan                31.87N 93.20W
05/02/2025                   Natchitoches       LA   County Official

            Dispatch reported multiple trees down across
            the parish, concentrated on the northern
            half.

&&

AEC

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:34 PM CDTSevere Thunderstorm WarningSHVBossier, Webster56 min
May 1, 8:30 PM CDTSpecial Weather StatementSHVClaiborne, Webster60 min
May 2, 10:31 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster58 hr
May 2, 11:33 AM CDTSpecial Weather StatementSHVUnion27 min
May 2, 11:39 AM CDTSevere Thunderstorm WarningSHVLincoln, Ouachita, Union66 min
May 2, 11:41 AM CDTSpecial Weather StatementSHVSabine34 min
May 2, 11:51 AM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine16 min
May 2, 12:26 PM CDTSpecial Weather StatementSHVBienville34 min
May 2, 12:47 PM CDTSpecial Weather StatementSHVOuachita43 min
May 2, 1:07 PM CDTSevere Thunderstorm WarningSHVOuachita38 min
May 2, 1:20 PM CDTSpecial Weather StatementSHVWinn40 min
May 2, 1:25 PM CDTSevere Thunderstorm WarningSHVOuachita37 min
May 2, 1:33 PM CDTFlash Flood WarningSHVOuachita, Union6 hr
May 2, 1:39 PM CDTSpecial Weather StatementSHVSabine36 min
May 2, 1:52 PM CDTSpecial Weather StatementSHVOuachita23 min
May 2, 1:56 PM CDTSpecial Weather StatementSHVWinn34 min
May 2, 1:56 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Red River, Sabine49 min
May 2, 2:06 PM CDTSpecial Weather StatementSHVJackson24 min
May 2, 2:08 PM CDTSpecial Weather StatementSHVNatchitoches52 min
May 2, 2:11 PM CDTSpecial Weather StatementSHVDe Soto49 min
May 2, 2:26 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Red River, Winn64 min
May 2, 2:35 PM CDTSpecial Weather StatementSHVCaldwell55 min
May 2, 2:45 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine60 min
May 2, 2:58 PM CDTSpecial Weather StatementSHVCaddo47 min
May 2, 3:00 PM CDTFlash Flood WarningSHVCaldwell, Jackson, Ouachita, Winn5 hr
May 2, 3:06 PM CDTFlash Flood WarningSHVNatchitoches, Winn5 hr
May 2, 3:27 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, De Soto, Jackson, Natchitoches, Red River and 2 more48 min
May 2, 3:37 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo38 min
May 2, 3:59 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto3 hr
May 2, 4:06 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster39 min
May 2, 4:07 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Union32 min
May 2, 4:33 PM CDTFlash Flood WarningSHVBossier, Webster3 hr
May 2, 5:56 PM CDTSpecial Weather StatementSHVLaSalle34 min
May 2, 7:16 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk50 hr
May 2, 12:02 PM CDTSpecial Weather StatementSHVAngelina58 min
May 2, 12:46 PM CDTSpecial Weather StatementSHVShelby29 min
May 2, 1:02 PM CDTSpecial Weather StatementSHVSan Augustine28 min
May 2, 1:06 PM CDTSpecial Weather StatementSHVSan Augustine24 min
May 2, 1:11 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine49 min
May 2, 2:23 PM CDTSpecial Weather StatementSHVShelby37 min
May 2, 4:57 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches33 min
May 2, 5:05 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches3 hr

Nearby

Flash Flood Warnings in Texas, 2025Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.